[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] Please Help.... First site change..need info

On Fri, 10 Dec 1999, Carolyn Green wrote:
> >I have just done my first site change and I am using the Tender. Is it
> >normal that there is a slight pink spot around where the cannula enters the
> >skin? How do I tell if I went in too deep?
> >So far, after pumping for 2.5 days, things are going o.k.. I was a little
> >nervous about changing the site though. My first site was getting very pink
> >and it had spread out past the end of the tape too but it did not hurt. The
> >doc said I had better change it. It seems like I have spent half the day
> >fiddling with this stuff but I think I will go put up some Christmas
> >decorations now.........Catch ya later!!

This is third hand information gleened from the list so take it for what 
it's worth. Several things come to mind. First, pink=infection. You can 
probably rule this out if there is NO pus or yellowish discharge of any 
kind, but you should check with your doc. 

You can try prepping with Providine (iodine wipe) and being super careful 
about washing hands, handling your prep materials, etc...

Next, I've noticed that if Lily puts her set in to shallow (tender set) 
then the skin immediately above the infusion line becomes slightly pink. 
It doesn't seem to bother her, and putting it a little deeper eliminated 
the problem for her.

The last thing I can think of is that you may be allergic to one of 
several things. The cannula itself, some material you prep with that is 
carried into the wound, or some component in the insulin. The easiest way 
to determine which, if any, of these is a possibility is to very 
carefully change only ONE thing at a time and see if you can eliminate 
the problem. If so, put the thing back and see if the problem returns. If 
you can do that, you can probably identify what is causing the reaction. 
You might start by getting a couple of bent needles and see if the you 
get a similar reaction. Swithch temporarily to another insulin like 
Velosulin and repeat the experiment. Use a different type of tape or put 
down a barrier layer of IV3000 if you are not using tape.

All of this may take some time, but others have found problems like I've 
described, identified them and found other acceptable solutions.

for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml